Alert archive / Wisconsin / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS Green Bay, WI
NWS Green Bay, WI issued this areal flood advisory at Aug 18, 2014, 6:21 PM CDT for 5 counties in Wisconsin. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2014, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 18, 2014, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Brown County, WI, Calumet County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 31 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this areal flood advisory went out at Aug 18, 3:52 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 3:52 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 352 PM CDT MON AUG 18 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND TUESDAY ISSUED AT 351 PM CDT MON AUG 18 2014 THUNDERSTORMS CHANCES AND HEAVY RAINFALL ARE THE MAIN CONCERNS THOUGH TUESDAY. STORMS DEVELOPED THIS AFTERNOON NEAR A SURFACE WARM FRONT THAT WAS ACROSS THE SOUTHWEST THIRD OF THE FORECAST AREA AS OF 19Z. WATER VAPOR IMAGERY SHOWED SOME SHORT WAVE ENERGY MAKING ITS WAY INTO THE STATE AS WELL...AND LOCAL MESOANALYSIS INDICATED MUCAPE VALUES IN THE 500-2000J/KG RANGE BEHIND THE FRONT WHERE TEMPERATURES WERE IN THE LOWER TO MIDDLE 80S AND DEW POINTS WERE IN THE MID 60S TO LOWER 70S. 12Z SOUNDING FROM KMPX AND KGRB BOTH HAD PWATS OF AT LEAST 1.6 INCHES AND BUFKIT SHOWED LONG SKINNY CAPE AT KGRB SO HEAVY RAIN LOOKS LIKE A GOOD BET. WOULD EXPECT STORMS TO CONTINUE THROUGH AT LEAST EARLY EVENING...PRODUCING HEAVY RAINFALL AND POSSIBLY SOME HAIL AND GUSTY WINDS. MORE STORMS WERE UPSTREAM IN WESTERN WISCONSIN...EAST OF A COLD FRONT AND AHEAD OF AN APPROACHING UPPER LEVEL CYCLONE SO PERIODS OF SHOWERS AND STORMS WILL CONTINUE TONIGHT AND INTO TUESDAY UNTIL THE UPPER SYSTEM MOVES AWAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY ISSUED AT 351 PM CDT MON AUG 18 2014 CLOSED LOW WILL MOVE SLOWLY SOUTHEAST INTO NORTHERN LOWER MICHIGAN TUESDAY NIGHT AS A COLD FRONT EXITS THE AREA. DRIER AIR AND SUBSIDENCE BEHIND IT SHOULD CAUSE ANY REMAINING SHOWERS TO DISSIPATE AND WE SHOULD HAVE DRY AND SEASONABLE WEATHER WEDNESDAY AND WEDNESDAY NIGHT. THE FRONT IS FORECAST TO RETURN NORTHWARD THURSDAY AS UPPER FLOW BECOMES SOUTHWEST. THIS SHOULD PRODUCE AN AREA OF ELEVATED SHOWERS AND THUNDERSTORMS AS IT APPROACHES FROM THE SOUTHWEST. THE MODELS SUGGEST IT WILL STALL TO OUR SOUTH AND WE MAY HAVE DRY WEATHER FRIDAY UNTIL IT MOVES NORTH AGAIN SATURDAY. IF THE FRONT GETS NORTH OF THE FORECAST AREA SATURDAY AFTERNOON IT COULD GET UP TO 90F ACROSS THE SOUTH BUT THESE FRONTS OFTEN GET HELD UP BY COLD OUTFLOW OR SOUTHEAST FLOW OVER COOL LAKE MICHIGAN. ALL THE MODELS SUGGEST THAT A COLD FRONT WILL MOVE THROUGH SUNDAY WITH DRY AND COOLER WEATHER TO FOLLOW. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 102 PM CDT MON AUG 18 2014 CHANCES ARE LOW FOR VFR CONDITIONS WITHOUT THUNDERSTORMS THROUGH MIDDAY TUESDAY. PLENTY OF CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT AS A FRONT AND UPPER LEVEL CYCLONE MOVE INTO THE STATE. THOUGH MOST OF THE AREA WAS DRY AT TAF ISSUANCE TIME...WAS UNABLE TO TIME SPECIFIC PERIODS OF DRY WEATHER AFTER INITIAL CONVECTION GETS GOING SO THERE IS PLENTY OF PRECIPITATION IN THE TAFS. MOST CIGS ACROSS THE AREA WERE IFR AS OF 17Z BUT THERE WERE SOME MVFR AND VFR CIGS IN THE FAR EASTERN PART OF THE STATE. THERE WAS ALSO IFR AND MVFR FOG IN THE NORTH. && .HYDROLOGY... ISSUED AT 351 PM CDT MON AUG 18 2014 WILL CONTINUE THE HYDROLOGIC OUTLOOK FOR THE POSSIBILITY OF HEAVY RAINS WITH WEAK UPPER WINDS AND HIGH MOISTURE IN THE ATMOSPHERE ALLOWING FOR SLOW MOVING STORMS AND VERY HEAVY RAINS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MG LONG TERM......RDM AVIATION.......MG HYDROLOGY......RDM
Hazardous weather outlook, Aug 18, 4:10 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT MON AUG 18 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 410 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS AN UPPER LEVEL SYSTEM MOVES INTO THE REGION. TORRENTIAL RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THROUGH TUESDAY AND THERE IS A CHANCE OF STORMS TUESDAY NIGHT. A FEW OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS. THERE IS A CHANCE FOR MORE STORMS CAPABLE OF PRODUCING HEAVY RAINFALL FOR THE LATER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE REQUESTED TO FORWARD REPORTS OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-192115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 410 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT AS AN UPPER LEVEL SYSTEM MOVES INTO THE REGION. THE STRONGEST STORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS THAT MAY BE HAZARDOUS TO MARINERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THUNDERSTORMS COULD BE A HAZARD TO MARINERS TUESDAY...AND AGAIN DURING THE LATER HALF OF THE WEEK. THERE IS ALSO THE POSSIBILITY OF FOG FORMING OVER LAKE MICHIGAN LATER THIS WEEK AS WARM AND HUMID AIR MOVES OVER THE COOLER LAKE WATER.
In the hours before
Local storm report, Aug 18, 5:21 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
521 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN NEW LONDON 44.38N 88.75W
08/18/2014 M2.97 INCH WAUPACA WI TRAINED SPOTTER
RAINFALL TOTAL WITH FIRST BATCH OF STORMS...ABOUT 2 HOUR
STORM TOTAL.
&&
ASHLEYALocal storm report, Aug 18, 5:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
525 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG NEKOOSA 44.31N 89.88W
08/18/2014 WOOD WI LAW ENFORCEMENT
TREES AND POWERLINES DOWN AS WELL AS DIME SIZE HAIL
REPORTED.
&&
ASHLEYALocal storm report, Aug 18, 5:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST WISCONSIN RAPIDS 44.40N 89.84W
08/18/2014 M54 MPH WOOD WI ASOS
&&Local storm report, Aug 18, 5:32 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
532 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM FLASH FLOOD NEKOOSA 44.31N 89.88W
08/18/2014 WOOD WI TRAINED SPOTTER
STREET FLOODING UP TO CAR DOORS ON WOOD AVE.
&&
ASHLEYALocal storm report, Aug 18, 5:54 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
554 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
08/18/2014 M0.75 INCH WOOD WI AMATEUR RADIO
&&Local storm report, Aug 18, 5:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN PLOVER 44.45N 89.53W
08/18/2014 M0.76 INCH PORTAGE WI CO-OP OBSERVER
TEN MINUTE RAINFALL OF 0.76 INCHES FROM 540 PM TO 550 PM.
STORM TOTAL AS OF 550 PM IS 2.87 INCHES.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:08 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Portage, Shawano, Waupaca, Wood | 3 hr |
| Aug 18, 3:27 PM CDT | Flash Flood Warning | GRB | Portage, Waupaca | 3 hr |
| Aug 18, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca | 19 min |
| Aug 18, 4:30 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Winnebago | 30 min |
| Aug 18, 5:27 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Wood | 48 min |
| Aug 18, 5:30 PM CDT | Flash Flood Warning | GRB | Portage, Waupaca, Waushara, Wood | 3 hr |
| Aug 18, 5:55 PM CDT | Special Marine Warning | GRB | 95 min |
Nearby
Areal Flood Advisories in Wisconsin, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.